Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Child on Kaletra and High Cholesterol and Triglycerides
Aug 29, 2006

From the bottom of my heart I want to thank you all for the wonderful work that you do. It means alot to me and I am sure to so many others to have a forum where we can voice our fears and concerns and have so many knowledgeable doctors give us expert advice and support. I have a 12 year old who is 88 pounds and is a little over 4 feet 6 inches tall on Kaletra, Zerit and Ziagen. Viral load is undetectable and T-cells are above 600. The fact that my child has no complaints healthwise and the undetectable status as well as T-cells sound wonderful, the hiv doctor just informed me that my childs Cholesterol and Triglycerides are extremely high, and that was after having blood drawn while fasting. I cannot tell you how fast my heart sank. The doctor says that I should not worry, that any cardio problems would be 20-30 years down the line and that he doesn't want to switch meds because he wants other options open just in case. That doesn't sit very well with me, as I have heard so many times on the news children dying of heart problems so very young. He doesn't want to prescribe cholesterol lowering drugs either and says that I really should not worry. PLEASE. What can I do to lower such high cholesterol and triglycerides? It is like being placed between a rock and a hard place. On one hand the drugs are doing fantastic regarding the disease itself, but it is causing a life and death situation regarding the heart. I have read that Vitamin C and E as well as Omega 3, diet and exercise help and if that is so, how much should I give to someone that age and with that weight? To be honest with you, I am afraid that while playing outside, my child may die of a heart attack! What is a parent to do? I cannot sleep I am so very worried. Anxiously awaiting your reply and wishing you all a blessed week.

Response from Dr. Henry

Heart disease generally develops slowly so the elevated lipids are not an emergency in the vast majority of cases but bear careful attention. If the regimen could be changed (switch off the Zerit and substitute boosted atazanavir for the Kaletra for example) that might help. Diet and exercise and fish oil supplements often help. I would also get help from a nutritionist and perhaps a pediatric heart specialist for advice. KH



Previous
Urine odor
Next
does truvada and efavirenz interact with horopito for candidiasis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement